Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 6, 2010, 3:21 AM CST for 39 counties in Alabama. It took effect at Jan 6, 2010, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2010, 3:21 AM CST (09:21 UTC)
- In effect from
- Jan 6, 2010, 10:00 AM CST
- Expired
- Jan 6, 2010, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913 WWUS84 KBMX 060921 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 AM CST WED JAN 6 2010 ...HIGH FIRE DANGER ACROSS PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON... ALZ011>015-017>050-070000- /O.UPG.KBMX.FW.A.0004.100106T1600Z-100107T0000Z/ /O.NEW.KBMX.FW.W.0003.100106T1600Z-100107T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 321 AM CST WED JAN 6 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
525 WWUS84 KBMX 062300 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 PM CST WED JAN 6 2010 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE RED FLAG WARNING... ALZ011>015-017>050-070000- /O.CAN.KBMX.FW.W.0003.000000T0000Z-100107T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 500 PM CST WED JAN 6 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 5, 11:23 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 5, 11:23 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1123 PM CST TUE JAN 5 2010 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... AFTERNOON FORECAST PACKAGE APPEARS ON TRACK FOR THE OVERNIGHT LOWS EXPECTED. IT WILL BE ANOTHER FRIGID NIGHT ACROSS THE AREA WITH LOWS NEAR THE SINGLE DIGITS IN THE OUTLYING ANS SHELTERED AREAS...AND THE MIDDLE TEENS FOR THE METRO. MADE ONLY SLIGHT ADJUSTMENTS TO THE HOURLY AND OVERNIGHT LOWS TO BETTER CONFORM WITH THE OBSERVATIONS. UPDATES ARE OUT. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS AT ALL SITES ARE EXPECTED THROUGH THE FORECAST PERIOD. SKIES WILL BE CLEAR ACROSS THE AREA TONIGHT WITH THE EXCEPTION OF SOME HIGH CIRRUS. LIGHT AND VARIABLE WINDS WILL PREVAIL THROUGH THE REST OF THE OVERNIGHT. SURFACE WINDS FROM THE NORTHWEST SHOULD REMAIN BELOW 10 KNOTS DURING THE DAY ON WEDNESDAY WITH A RELATIVELY WEAK PRESSURE GRADIENT ACROSS THE STATE. WITH A WEAK SURFACE RIDGE IN PLACE...WINDS WILL LIKELY GO CALM AFTER 00Z IN MOST LOCATIONS. MID LEVEL CLOUDS AT AROUND 12 TO 15 KFT WILL INCREASE AFTER SUNSET IN ASSOCIATION WITH WARM ADVECTION AHEAD OF AN APPROACHING SHORTWAVE. && .FIRE WEATHER... RELATIVE HUMIDITY VALUES HAVE SLIPPED BELOW 25 PERCENT THIS AFTERNOON IN A NUMBER OF SPOTS ACROSS CENTRAL ALABAMA. THIS WARRANTED THE ISSUING OF THE RED FLAG WARNING UNTIL 6 PM THIS EVENING WHEN RH VALUES SHOULD CLIMB ABOVE CRITICAL THRESHOLDS. WSW WINDS THAT WERE BEING SEEN TODAY SHOULD RELAX AS THE AXIS OF THE SURFACE HIGH SLIDES FURTHER EAST THIS EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AS RH VALUES ARE EXPECTED TO ONCE AGAIN FALL BELOW THE CRITICAL 25 PERCENT THRESHOLD. WINDS SHOULD BE LIGHT ON WEDNESDAY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING AREA WIDE MIDNIGHT THROUGH 10 AM WEDNESDAY. FIRE WEATHER WATCH FOR ALL OF CENTRAL ALABAMA FROM 10 AM UNTIL 6 PM WEDNESDAY. &&
Hazardous weather outlook, Jan 5, 6:00 PM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CST TUE JAN 5 2010 ALZ011>015-017>050-070000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 600 PM CST TUE JAN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A HARD FREEZE WARNING IS NOW IN EFFECT FOR LATE TONIGHT UNTIL WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A PROLONGED PERIOD OF VERY COLD TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. FOR THE LATTER HALF OF THE WEEK...THE FORECAST CALLS FOR VERY LOW WIND CHILLS FOR THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. WIND CHILLS COULD DROP DOWN TO NEAR ZERO OR POSSIBLY INTO THE NEGATIVE SINGLE DIGITS. SNOW IS BECOMING LIKELY ON THURSDAY...POSSIBLY BEGINNING AS EARLY AS OVERNIGHT WEDNESDAY. OVERALL CONFIDENCE IS INCREASING. AT THIS TIME...GENERALLY ONE INCH OF SNOWFALL IS POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. STAY TUNED FOR FUTURE UPDATES. THERE WILL BE A HIGH FIRE DANGER AGAIN ON WEDNESDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA AS RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FOR THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:56 PM CST | Winter Weather Advisory | BMX | Autauga, Bibb, Blount, Bullock, Calhoun, Chambers and 31 more | 26 hr |
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.